Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Swelling in face, legs and hands, no redness or spots, have hyperuricemia. Help?

Hello Sir !

From so many days i found swelling on my face, legs and hands. Earlier it was mostly morning period. but now its most of the time in a day. My body is aching, feeling tenderness and too much pain is there. Without seeing i can say here it was a swelling because that area is painful. No spots or redness is there. Earlier means about 7-8 months before in my report it came 'hyperuricemia' and i took medicine only for 15 days, everything was normal. again i felt and it is more than earlier. I want to tell you that in my childhood it was a swelling on my body and that time i could not move my hand, leg and then after 1 year it is normal. How? don't know clear bcoz that time i was very young. its about 20 years before. i was about 15 years. Kindly tell me that what reports i have to do. Mostly reports came normal in my case.
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello dear,

The symptoms of early morning swelling on my face, legs and hands is indicative of Nephrotic syndrome.
The presence of underlying hyperuricemia acts as a risk factor.
Symptoms like body ache and tenderness can be attributed to electrolyte imbalance in the body.

Also the symptoms as happened in your childhood can also be attributed to Nephrotic syndrome.

So, kindly consult a Nephrologist & get a proper clinical examination done.
Investigations like urine microscopy, renal function test & Ultrasound scan of abdomen will be helpful.

The mainstay of treatment is by administration of glucocorticoid, which acts as an anti-inflammatory and immunosuppressive agent for treating the condition.
Long term use may have side effects like increased susceptibility to infection, easy bruising, abnormal fat distribution in body, etc.
Symptoms aggravate if medication is stopped abruptly.
Make sure while discontinuing the medication, its dose should be tapered gradually instead of stopping it abruptly.

There is nothing to worry...after completion of treatment, you will be alright.
Wishing you a good health.
Thanks & take care.
Answered: Wed, 26 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

You should be investigated further for the exact cause of that swelling. There are various disorders of the heart, liver, kidney which can cause swelling of the body.

After a physical examination identification of the system involvement is done for the swelling of the body. For example if it is doubted that the kidneys are involved then further investigations include urine for proteins, serum protein levels, blood urea, serum creatinine, serum cholesterol etc etc.

Continue to ask further queries as required.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty
Associate Professor of Pediatric
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor